I have tried several drugs for Fibromyalgia, but they either didn't effect the pain and stiffness or contained an anti-depressent. I suffered side effects that caused me to discontinue use. Pain pills (Norco, etc) doesn't seem to have an effect on the pain either. Would 5-hydroxytryptophan be a prospect for me to try? I also suffer from rheumatoid arthritis, deteriating spine and hip, and periphreal neuropathy. But out of all of my disorders Fibromyalgia has impacted my quality of life the most. I also suffer from chronic fatigue and has insomnia.
tryptophan does not have an antidepressant, it is an antidepressant. It is used by the body to make serotonin. It would be odd for you to have a problem with something that raises serotonin, since most fibro patients don't have enough serotonin. Serotonin works to keep us from being depressed and also is a precursor of melatonin, that we need for a good nights sleep. Some say it helps fibro, I never had much luck with it.
Hi... I used to take 5HTP at night and it did help me sleep better.. I too had insomnia. I can't say for sure that it helped my fibromyalgia but I think just getting a good night's sleep can help so maybe it did! I started feeling strange after a while.. don't know how to describe it... but after some reading I thought it might be from too much serotonin because I discovered that tramadol, which I take 3 times a day, also increases serotonin so I quit taking the 5HTP. I would say give it a try ... getting good sleep is half the battle. I know that if I can get several nights of good sleep it helps a great deal. I wish you luck. Seems like we all have to go through years of trial and error trying to figure out what helps... and sadly our Drs are not always much help.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Apr 2010 • 1 answer
Attention Deficit Hyperactivity Disorder (ADHD) - What is the problem with Psycristists in dianosing
Posted 29 Oct 2010 • 3 answers
Posted 12 Sep 2012 • 2 answers
Posted 6 May 2013 • 2 answers
Posted 7 Aug 2016 • 0 answers